MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 9IN 0 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFX SPI PDS+ UNI VIO 9IN 0 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number SXPP1B457
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.Component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Why were antibiotics prescribed? please provide name and dose.Did the patient have an infection? if yes, please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Was any surgical intervention performed? if yes, please explain.Did the patient experience a wound dehiscence? when did the bleeding occur? onset date (# days post op)? what was the source and triggering event of bleeding? what was the volume of blood loss? how was the bleeding treated? please describe any medical/surgical intervention required including dates and results.Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? were any pre-op cleansing procedures changed recently? if yes, please describe were there any deficiencies or anomalies noted with the device prior to, during or after the procedure? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of robotic hysterectomy? the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? if applicable, will product be returned? if so, please provide the return date and tracking information.Surgeon¿s name?.
 
Event or Problem Description
It was reported that a patient underwent a robotic hysterectomy on an unknown date and barbed suture was used.The patient had post op bleeding and had to go to the er and surgeon prescribed antibiotics.The surgeon did not know the cause of the bleeding.No suture breakage was reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: for patient 1 ¿ was medical or surgical intervention provided for the patient still spotting after 2 weeks? please explain.At the time of originally speaking with the surgeon there was not.For patient 2 ¿ why were antibiotics prescribed? please provide name and dose.Unknown did the patient have an infection? unknown if yes, please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Was any surgical intervention performed? if yes, please explain.Not at the time of originally speaking with the surgeon and i have not heard any different since then.Please provide information for each patient: did the patient experience a wound dehiscence? unknown if it was a dehiscence but post op bleeding was the concern with both patients.When did the bleeding occur? onset date (# days post op)? unknown of exact dates but i checked in 2 weeks post op and was informed.What was the source and triggering event of bleeding? unknown but surgeon believes it to do with the security of the suture.What was the volume of blood loss? unknown how was the bleeding treated? surgeon is keeping an eye on patients as of now.No other interventions to my knowledge.Please describe any medical/surgical intervention required including dates and results.Uknown please provide the onset date/time of infection from the initial surgical procedure.Unknown were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? unknown did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? one patient received antibiotics post op were cultures performed? if so, please provide the results.Unknown how much and what type of drainage is present in this wound? unknown were any pre-op cleansing procedures changed recently? if yes, please describe.Unknown were there any deficiencies or anomalies noted with the device prior to, during or after the procedure? unknown.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Unknown.Date of robotic hysterectomy? exact dates unknown.The diagnosis and indication for the index surgical procedure? unknown.On what tissue was the suture used? vaginal cuff.What was the tissue condition (normal, thin, calcified, fragile, diseased)? unknown.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? surgeon is aware of the ifu and has followed all directions in cases that i observed.Was at least one reverse stitch performed prior to closure? yes.Other relevant patient history/concomitant medications? unknown.What is the physician¿s opinion as to the etiology of or contributing factors to this event? unknown.What is the patient's current status? surgeon stated that patients are "well" in spite of post op bleeding being a concern.Surgeon¿s name? dr.(b)(6).

Brand Name
SFX SPI PDS+ UNI VIO 9IN 0 S/A V-34
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16358349
Report Number2210968-2023-00990
Device Sequence Number20542232
Product Code NEW
UDI-Device Identifier10705031240896
UDI-Public10705031240896
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXPP1B457
Device Catalogue NumberSXPP1B457
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer02/12/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown